×

On Gorenstein projective, injective and flat dimensions – a functorial description with applications. (English) Zbl 1104.13008

An extension of the classical concept of homological dimension is constituted by Gorenstein homological dimension. The present paper contributes to the study of Gorenstein projective, injective and flat dimensions by presenting some functorial descriptions and by enlarging the class of rings known to admit good criteria for finiteness with respect to these dimensions. There is proved that this class includes the rings encountered in commutative algebraic geometry and, in the noncommutative realm, the \(k\)-algebras with a dualizing complex. On the other hand, the paper gives some applications of the Gorenstein dimension. The most important are the following:
Theorem I. If the ring \(R\) has a dualizing complex, then for an \(R \)-module \(M\) the next two conditions are equivalent:
(i) \(M\) has finite Gorenstein projective dimension.
(ii) \(M\) has finite Gorenstein flat dimension.
Theorem II. If the ring \(R\) has a dualizing complex and \(N\) is a nonzero finitely generated \(R\)-module of finite Gorenstein dimension, then Gid\(_{R}N=\)depth\(R.\)
Theorem III. If the ring \(R\) has a dualizing complex, then any direct product of Gorenstein flat \(R\)-modules is Gorenstein flat, as well as any direct sum of Gorenstein injective \(R\)-modules is Gorenstein injective.

MSC:

13D05 Homological dimension and commutative rings
16E10 Homological dimension in associative algebras
PDFBibTeX XMLCite
Full Text: DOI arXiv

References:

[1] Tarrío, L. A.; Jeremías López, A.; Lipman, J., Local homology and cohomology on schemes, Ann. Sci. École Norm. Sup. (4), 30, 1, 1-39 (1997), MR 98d:14028 · Zbl 0894.14002
[2] M. Auslander, Anneaux de Gorenstein, et torsion en algèbre commutative, Secrétariat mathématique, Paris, 1967, Séminaire d’Algèbre Commutative dirigé par Pierre Samuel, 1966/67. Texte rédigé, d’après des exposés de Maurice Auslander, par Marquerite Mangeney, Christian Peskine et Lucien Szpiro. École Normale Supérieure de Jeunes Filles; M. Auslander, Anneaux de Gorenstein, et torsion en algèbre commutative, Secrétariat mathématique, Paris, 1967, Séminaire d’Algèbre Commutative dirigé par Pierre Samuel, 1966/67. Texte rédigé, d’après des exposés de Maurice Auslander, par Marquerite Mangeney, Christian Peskine et Lucien Szpiro. École Normale Supérieure de Jeunes Filles · Zbl 0157.08301
[3] Auslander, M.; Bridger, M., Stable module theory, Mem. Amer. Math. Soc., 94 (1969), MR 42 #4580 · Zbl 0204.36402
[4] Avramov, L. L.; Foxby, H.-B., Homological dimensions of unbounded complexes, J. Pure Appl. Algebra, 71, 2-3, 129-155 (1991), MR 93g:18017 · Zbl 0737.16002
[5] Avramov, L. L.; Foxby, H.-B., Ring homomorphisms and finite Gorenstein dimension, Proc. London Math. Soc. (3), 75, 2, 241-270 (1997), MR 98d:13014 · Zbl 0901.13011
[6] Bass, H., Injective dimension in Noetherian rings, Trans. Amer. Math. Soc., 102, 18-29 (1962), MR 25 #2087 · Zbl 0126.06503
[7] Chouinard, L. G., On finite weak and injective dimension, Proc. Amer. Math. Soc., 60, 57-60 (1976), (1977), MR 54 #5217 · Zbl 0343.13005
[8] Christensen, L. W., Gorenstein Dimensions, Lecture Notes in Math., vol. 1747 (2000), Springer-Verlag: Springer-Verlag Berlin, MR 2002e:13032 · Zbl 0965.13010
[9] Christensen, L. W., Semi-dualizing complexes and their Auslander categories, Trans. Amer. Math. Soc., 353, 5, 1839-1883 (2001), (electronic), MR 2002a:13017 · Zbl 0969.13006
[10] Christensen, L. W.; Foxby, H.-B.; Frankild, A., Restricted homological dimensions and Cohen-Macaulayness, J. Algebra, 251, 1, 479-502 (2002), MR 2003e:13022 · Zbl 1073.13501
[11] Christensen, L. W.; Holm, H., Ascent properties of Auslander categories, preprint, 2005, available from
[12] Enochs, E. E., Injective and flat covers, envelopes and resolvents, Israel J. Math., 39, 3, 189-209 (1981), MR 83a:16031 · Zbl 0464.16019
[13] Enochs, E. E.; Jenda, O. M.G., On Gorenstein injective modules, Comm. Algebra, 21, 10, 3489-3501 (1993), MR 94g:13006 · Zbl 0783.13011
[14] Enochs, E. E.; Jenda, O. M.G., Gorenstein injective and projective modules, Math. Z., 220, 4, 611-633 (1995), MR 97c:16011 · Zbl 0845.16005
[15] Enochs, E. E.; Jenda, O. M.G., Resolutions by Gorenstein injective and projective modules and modules of finite injective dimension over Gorenstein rings, Comm. Algebra, 23, 3, 869-877 (1995), MR 96m:16010 · Zbl 0823.16003
[16] Enochs, E. E.; Jenda, O. M.G.; Torrecillas, B., Gorenstein flat modules, Nanjing Daxue Xuebao Shuxue Bannian Kan, 10, 1, 1-9 (1993), MR 95a:16004 · Zbl 0794.16001
[17] Enochs, E. E.; Jenda, O. M.G.; Xu, J. Z., Foxby duality and Gorenstein injective and projective modules, Trans. Amer. Math. Soc., 348, 8, 3223-3234 (1996), MR 96k:13010 · Zbl 0862.13004
[18] Enochs, E. E.; López-Ramos, J. A., Kaplansky classes, Rend. Sem. Mat. Univ. Padova, 107, 67-79 (2002), MR MR1926201 (2003j:16005) · Zbl 1099.13019
[19] H.-B. Foxby, Hyperhomological algebra & commutative rings, notes, in preparation; H.-B. Foxby, Hyperhomological algebra & commutative rings, notes, in preparation
[20] Foxby, H.-B., Isomorphisms between complexes with applications to the homological theory of modules, Math. Scand., 40, 1, 5-19 (1977), MR 56 #5584 · Zbl 0356.13004
[21] Foxby, H.-B., Bounded complexes of flat modules, J. Pure Appl. Algebra, 15, 2, 149-172 (1979), MR 83c:13008 · Zbl 0411.13006
[22] Foxby, H.-B., Gorenstein dimension over Cohen-Macaulay rings, (Bruns, W., Proceedings of International Conference on Commutative Algebra (1994), Universität Onsabrück) · Zbl 0834.13014
[23] Foxby, H.-B.; Iyengar, S., Depth and amplitude for unbounded complexes, (Commutative Algebra. Interaction with Algebraic Geometry, Grenoble-Lyon 2001. Commutative Algebra. Interaction with Algebraic Geometry, Grenoble-Lyon 2001, Contemp. Math., vol. 331 (2003), Amer. Math. Soc.: Amer. Math. Soc. Providence, RI), 119-137 · Zbl 1096.13516
[24] Frankild, A., Vanishing of local homology, Math. Z., 244, 3, 615-630 (2003), MR 1 992 028 · Zbl 1020.13003
[25] Frankild, A.; Iyengar, S.; Jørgensen, P., Dualizing differential graded modules and Gorenstein differential graded algebras, J. London Math. Soc. (2), 68, 2, 288-306 (2003), MR MR1994683 (2004f:16013) · Zbl 1064.16009
[26] Gelfand, S. I.; Manin, Y. I., Methods of Homological Algebra, Springer Monogr. Math. (2003), Springer-Verlag: Springer-Verlag Berlin, MR 2003m: 18001 · Zbl 1006.18001
[27] Greenlees, J. P.C.; May, J. P., Derived functors of \(I\)-adic completion and local homology, J. Algebra, 149, 2, 438-453 (1992), MR 93h:13009 · Zbl 0774.18007
[28] Grothendieck, A., Éléments de géométrie algébrique. III. Étude cohomologique des faisceaux cohérents. I, Inst. Hautes Études Sci. Publ. Math. (11), 167 (1961), MR MR0163910 (29 #1209)
[29] Hartshorne, R., Residues and Duality, Lecture notes of a seminar on the work of A. Grothendieck, given at Harvard 1963/64, with an Appendix by P. Deligne, Lecture Notes in Math., vol. 20 (1966), Springer-Verlag: Springer-Verlag Berlin, MR 36 #5145 · Zbl 0212.26101
[30] Holm, H., Gorenstein homological dimensions, J. Pure Appl. Algebra, 189, 1-3, 167-193 (2004), MR 2038564 (2004k:16013) · Zbl 1050.16003
[31] Takeshi, I., On injective modules and flat modules, J. Math. Soc. Japan, 17, 291-296 (1965), MR 0188272 (32 #5711) · Zbl 0199.07802
[32] Iyengar, S.; Sather-Wagstaff, S., G-dimension over local homomorphisms. Applications to the Frobenius endomorphism, Illinois J. Math., 48, 1, 241-272 (2004), MR 2048224 · Zbl 1103.13009
[33] Jensen, C. U., On the vanishing of \(\lim_\leftarrow^{(i)}\), J. Algebra, 15, 151-166 (1970), MR 41 #5460 · Zbl 0199.36202
[34] Jorgensen, D. A.; Şega, L. M., Independence of the total reflexivity conditions for modules, Algebr. Represent. Theory, in press, preprint, 2004, available from · Zbl 1101.13021
[35] Jørgensen, P., Finite flat and projective dimension, Comm. Algebra, 33, 7, 2275-2279 (2005), MR MR2153221 · Zbl 1097.16004
[36] Kawasaki, T., On arithmetic Macaulayfication of Noetherian rings, Trans. Amer. Math. Soc., 354, 1, 123-149 (2002), (electronic), MR 2002i:13001 · Zbl 1087.13502
[37] Lazard, D., Autour de la platitude, Bull. Soc. Math. France, 97, 81-128 (1969), MR 40:7310 · Zbl 0174.33301
[38] Matlis, E., The Koszul complex and duality, Comm. Algebra, 1, 87-144 (1974), MR MR0344241 (49 #8980) · Zbl 0277.13011
[39] Matsumura, H., Commutative Ring Theory, Cambridge Stud. Adv. Math., vol. 8 (1989), Cambridge Univ. Press: Cambridge Univ. Press Cambridge, translated from the Japanese by M. Reid, MR 90i:13001 · Zbl 0666.13002
[40] Miyachi, J., Derived categories and Morita duality theory, J. Pure Appl. Algebra, 128, 2, 153-170 (1998), MR MR1624752 (99d:16004) · Zbl 0926.16003
[41] Raynaud, M.; Gruson, L., Critères de platitude et de projectivité. Techniques de “platification” d’un module, Invent. Math., 13, 1-89 (1971), MR 46 #7219 · Zbl 0227.14010
[42] Schenzel, P., Proregular sequences, local cohomology, and completion, Math. Scand., 92, 2, 161-180 (2003), MR MR1973941 (2004f:13023) · Zbl 1023.13011
[43] Teply, M. L., Torsion-free covers. II, Israel J. Math., 23, 2, 132-136 (1976), MR MR0417245 (54 #5302) · Zbl 0321.16014
[44] Veliche, O., Gorenstein projective dimension for complexes, Trans. Amer. Math. Soc., 358, 1257-1283 (2006) · Zbl 1094.16007
[45] Verdier, J.-L., Des catégories dérivées des catégories abéliennes, Astérisque, 239 (1996), xii+253 pp., 1997, with a preface by Luc Illusie, Edited and with a note by Georges Maltsiniotis, MR 98c:18007 · Zbl 0882.18010
[46] Weibel, C. A., An Introduction to Homological Algebra, Cambridge Stud. Adv. Math., vol. 38 (1994), Cambridge Univ. Press: Cambridge Univ. Press Cambridge, xiv+450 pp · Zbl 0797.18001
[47] Wu, Q.-S.; Zhang, J. J., Dualizing complexes over noncommutative local rings, J. Algebra, 239, 2, 513-548 (2001), MR MR1832904 (2002g:16010) · Zbl 1001.16004
[48] Yassemi, S., G-Dimension, Math. Scand., 77, 2, 161-174 (1995) · Zbl 0864.13010
[49] Yassemi, S., Width of complexes of modules, Acta Math. Vietnam., 23, 1, 161-169 (1998), MR 99g:13026 · Zbl 0916.13006
[50] Yekutieli, A., Dualizing complexes over noncommutative graded algebras, J. Algebra, 153, 1, 41-84 (1992), MR MR1195406 (94a:16077) · Zbl 0790.18005
[51] Yekutieli, A.; Zhang, J. J., Rings with Auslander dualizing complexes, J. Algebra, 213, 1, 1-51 (1999), MR MR1674648 (2000f:16012) · Zbl 0948.16006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.